MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED INCISOR PLUS BL,(BX6); SAW, POWERED, AND ACCESSORIES
Model Number 7205345
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the dsaver blade broken in rotation in the joint during ask.No patient injury was reported.
 
Additional Manufacturer Narrative
One 7205345 4.5mm boxed incisor plus blade reported on.One single blade was returned.These are sold as a box of six devices.They are not intended to be sold individually.There are heavy rotational score bands present on the outer diameter of the inner blade.Spin test produces drag from bowing.Shedding has been found to be consistent with wear bands created from inadvertent excess side loading pressure being applied to the device.Per ifu precautions: ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.No root cause related to the manufacturing of the device was established.Use error may have been a contributing factor to the event.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.
 
Event or Problem Description
It was reported that the shaver blade broke during rotation in the joint during ask procedure.Broken pieces were removed from the patient.A backup device was available to complete the procedure with no major delay or patient injuries.

Brand Name
BOXED INCISOR PLUS BL,(BX6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7251892
Report Number1219602-2018-00200
Device Sequence Number1022795
Product Code HAB
UDI-Device Identifier03596010251688
UDI-Public(01)03596010251688(17)220606(10)50668052
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model Number7205345
Device Catalogue Number7205345
Device Lot Number50668052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1